Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 109, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 23, 2000, 3:55 PM CDT for Green County, Taylor County, Kentucky. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 23, 2000, 3:55 PM CDT (20:55 UTC)
- Expired
- May 23, 2000, 4:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Green County, KY, Taylor County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 4:15 PM CDT | Thunderstorm Wind 70 E | Campbellsville, KY | Numerous trees were downed. A barn had been picked up by an estimated 70 mph wind gust and thrown against a home. |
| May 23, 4:20 PM CDT | Hail 1 | Greensburg, KY | |
| May 23, 4:20 PM CDT | Tornado F0 | Burdick, KY | The NWS survey team concluded that there was a sign of a circulation and that an F0 tornado had touched down briefly. A shed was destroyed. The siding on a house was damaged. A portion of a roof was blown off a commercial building. |
| May 23, 4:20 PM CDT | Hail 1.75 | Burdick, KY | Hail damaged siding on a home. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 10:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 23, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 23, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
026 WUUS53 KLMK 232056 SVRSDF KYC087-217-232130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 455 PM EDT TUE MAY 23 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREEN COUNTY IN SOUTH CENTRAL KENTUCKY TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 530 PM EDT(430 PM CDT) * AT 455 PM EDT...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 5 MILES NORTHEAST OF ALLENDALE...OR ABOUT 56 MILES SOUTH OF LOUISVILLE...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SALOMA AROUND 505 PM EDT HOBSON AROUND 510 PM EDT BLACK GNAT...CAMPBELLSVILLE AROUND 515 PM EDT ELK HORN AROUND 525 PM EDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. JA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:25 PM CDT, 30 minutes earlier.
Area forecast discussion, May 23, 3:25 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 425 PM EDT TUE MAY 23 2000 MUCH SEVERE WEATHER TODAY...NUMEROUS WARNINGS AND WATCHES. MORE THUNDERSTORMS DEVELOPING AND CENTRAL KENTUCKY AND SOUTHERN INDIANA REMAINING IN WARM MOIST AIRMASS THROUGH TONIGHT AND INTO WEDENSDAY. FRONT TO MOVE THROUGH WEDNESDAY NIGHT BRINGING SOMEWHAT COOLER AND DRIER AIR TO NORTHERN PART OF FORECAST AREA FOR THURSDAY. NOT MUCH TIME TO DIGEST GUIDANCE AND WILL GO WITH MOS NUMBERS FOR NOW. .SDF...NONE SCHOLZ
In the hours before
Local storm report, May 23, 1:53 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
253 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM HUDSON KY 1.75 INCH HAIL
05/23/00 BRECKINRIDGE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
ALSO IN MADRID AND
ROUGH RIVER LAKE.Local storm report, May 23, 2:03 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 4 N LEITCHFIELD KY TORNADO
05/23/00 GRAYSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 23, 2:30 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM ALBANY KY 1.75 INCH HAIL
05/23/00 CLINTON REPORTED BY COOPERATIVE
OBSERVER.
0325 PM PRICEVILLE KY TORNADO
05/23/00 HART REPORTED BY PUBLIC.
STILL ON GROUND FROM
GRAYSON COUNTYLocal storm report, May 23, 2:55 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 4 N LEITCHFIELD KY TORNADO
05/23/00 GRAYSON REPORTED BY HAM RADIO
OPERATOR. FACTORY
DESTROYED. HOMES
DESTROYED. POWER IS
OUT. PHONES ARE OUT.
INJURIES, NUMBER
UNKNOWN. ROADS
IMPASSIBLE.Local storm report, May 23, 3:14 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
414 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM FT KNOX KY .75 INCH HAIL
05/23/00 HARDIN REPORTED AT BASE AIRPORT.Local storm report, May 23, 3:19 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0418 PM ELIZABETH TOWN KY .75 INCH HAIL
05/23/00 HARDIN REPORTED BY PUBLIC.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:09 AM CDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 21 min |
| May 23, 9:37 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 23 min |
| May 23, 9:41 AM CDT | Severe Thunderstorm Warning | LMK | Ohio | 29 min |
| May 23, 9:57 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 33 min |
| May 23, 10:07 AM CDT | Severe Thunderstorm Warning | LMK | Grayson | 43 min |
| May 23, 10:42 AM CDT | Severe Thunderstorm Warning | LMK | Edmonson | 28 min |
| May 23, 10:55 AM CDT | Severe Thunderstorm Warning | LMK | Hart | 45 min |
| May 23, 11:31 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 44 min |
| May 23, 11:35 AM CDT | Severe Thunderstorm Warning | LMK | Green, Hart | 50 min |
| May 23, 11:55 AM CDT | Tornado Warning | LMK | Metcalfe | 25 min |
| May 23, 12:12 PM CDT | Severe Thunderstorm Warning | LMK | Metcalfe | 38 min |
| May 23, 12:20 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson | 35 min |
| May 23, 12:50 PM CDT | Severe Thunderstorm Warning | LMK | Metcalfe | 25 min |
| May 23, 12:50 PM CDT | Tornado Warning | LMK | Cumberland | 30 min |
| May 23, 12:57 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 48 min |
| May 23, 12:59 PM CDT | Severe Thunderstorm Warning | LMK | Barren | 16 min |
| May 23, 1:11 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 64 min |
| May 23, 1:21 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 39 min |
| May 23, 1:37 PM CDT | Tornado Warning | LMK | Breckinridge, Grayson | 28 min |
| May 23, 1:49 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 21 min |
| May 23, 2:03 PM CDT | Tornado Warning | LMK | Grayson | 32 min |
| May 23, 2:17 PM CDT | Tornado Warning | LMK | Hart | 43 min |
| May 23, 3:01 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 34 min |
| May 23, 3:26 PM CDT | Severe Thunderstorm Warning | LMK | Larue | 34 min |
| May 23, 4:24 PM CDT | Tornado Warning | LMK | Adair | 41 min |
| May 23, 4:43 PM CDT | Tornado Warning | LMK | Russell | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.